MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0545FCS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus¿s local distributor, but not returned to omsc.Therefore, we conducted a survey based on the content of the proposal and the attached photo.Omsc confirmed that the probe was removed from the attached photo to the complaint information by okr.Omsc confirmed that the probe was removed from the attached photo to the complaint information by okr.The provided information indicates that the product name was tb-0545fcs.The lot no.Was 02k 11.The device history record for the serial number indicated no anomaly with the event-related items below.High-frequency output.Appearance.The exact cause of the event couldn¿t be exclusively identified.However based on the past similar case, the probe broken was possibly occurred due to contact with a surgical instrument or the non-insulated area of grasping section.The detailed mechanisms are shown below.Contact with a surgical instrument during output in seal & cut mode, the probe came in contact with hard tissue, metal or a surgical instrument.Consequently, a scratch was made on the probe.The probe received an output load in seal & cut mode or received a load when grasping tissue.As a result, the probe cracked from the scratch.The probe broke when added load.Contact with non-insulated area of grasping section the distal end of the tissue pad was worn away because ¿seal & cut¿ output was activated while grasping nothing (including the case the user kept activating after cutting tissue).The tissue pad was worn away, causing the non-insulated of the grasping section to touch the probe.¿seal & cut¿ output was activated under this situation, then the scratches indicating that the probe and grasping section were in contact with each other were made.The probe received an output load in seal & cut mode or received a load when grasping tissue.As a result, the probe cracked from the scratch.The probe broke when added load.The above device handling has warned in the instruction manual.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that the probe tip was broken without any reason during the therapeutic procedure,.The user facility took out a broken tip by grasping it from the patient body.The intended procedure was completed with another device.There was no report of patient injury associated with the event.

Brand Name
THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12141258
Report Number8010047-2021-08631
Device Sequence Number17107899
Product Code GEI
UDI-Device Identifier04953170383526
UDI-Public04953170383526
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0545FCS
Device Lot Number02K11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1